Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is pregnancy possible despite taking I pill after unprotected sex?

Answered by
Dr.
Dr. S Patra

OBGYN

Practicing since :2011

Answered : 4047 Questions

default
Posted on Tue, 12 Aug 2014 in Pregnancy
Question: I had unprotected sex and took an i pill with in 30 hours two days later i saw brown color discharge so i took pee tests all says negative can i be pregnant?
doctor
Answered by Dr. S Patra 33 minutes later
Brief Answer:
WITHDRAWAL BLEEDING. LOW CHANCE.

Detailed Answer:
Hello,

Thanks for writing to us.

I-pill gives more than 85% protection when it is taken within 24 to 48 hrs. Your chance of pregnancy will be extremely LOW if you DIDN'T involve in unprotected sex during your fertile days or ovulation time (14 days prior to due date).

Second thing, you got brown discharge due to effect of the pill. It is withdrawal bleeding. It is quite common and physiological phenomena. Just maintain genital hygiene properly and it will stop automatically.

Third thing, your next period may be delayed for 1 to 2 weeks due to hormonal imbalance and stress. However, you should wait for next period and if it delays more than 1 week, then you must undergo one home pregnancy test to rule out pregnancy. Your test is INVALID.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and practice protected sex in future.

Regards,
Dr Soumen

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 53 minutes later
I am scared i dont want to get pregnant i read online that brown discharge can be early symptom of pregnancy is that true? I spoke to my doctor here she said i cant be pregnant but after reading so much i panicked and so i had given blood sample for test and want it to be negative i am so worried
doctor
Answered by Dr. S Patra 3 minutes later
Brief Answer:
REPLY FAST.

Detailed Answer:
Hello,

Thanks for follow up query.

1) What is your last menstrual period date?
2) Is your period regular or irregular?
3) Duration of cycle?

Reply these questions to assist you better.

Regards,
Dr S Patra
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 1 minute later
It started in july 3rd an ended in 8th . It is regular never had a problem with that and XXXXXXX 5 days i have my periods ..
doctor
Answered by Dr. S Patra 5 minutes later
Brief Answer:
NEED FOLLOWING INFORMATION.

Detailed Answer:
Hello,

Thanks for your information.

I mean to say the duration of cycle whether it comes 28 or 30 days interval.

Do you have heavy discharge or light and when did you involve in sex?

Waiting for your response.

Regards,
Dr S Patra
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 3 minutes later
30 days normally but sometimes 28 because i take pills for acne tretiva 20 mg ... Very light but brown in color and it was 3 days aftr my periods had ended ..
doctor
Answered by Dr. S Patra 7 minutes later
Brief Answer:
NO CHANCE OF PREGNANCY. NO NEED TO WORRY.

Detailed Answer:
Hello,

Thank you for worthy information.

Now things are very clear to me. You DID SAFE sex according to last period date and took I-PILL additionally after 30 hrs.

You got withdrawal bleeding (brown discharge) after taking the pill. It is quite common phenomena.

Here, you have NO chance of pregnancy. However, your period may be delayed for 1-2 weeks due to hormonal imbalance. Don't be worried much.

Hope, I have answered your query and it is easier to understand. Kindly, close the discussion and rate the answer.

All the best and good luck.

Regards,
Dr S Patra.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 2 minutes later
The blood tests that i had given will be negative too i have no early pregnancy symptoms too i feel nothing at all apart from the discharge i read so much online and it has been killing me inside i have taken so much stress that my doctor asked me to take the test so that i can be satisfied
doctor
Answered by Dr. S Patra 5 minutes later
Brief Answer:
NO CHANCE OF PREGNANCY.

Detailed Answer:
Hello,

Thanks for query.

Don't be stressed up. You DID SAFE sex and there is NO chance of pregnancy. You will get NEGATIVE blood test in my point of view.

Don't be worried about this and you should practice protected sex in safe period.

Hope, I have cleared your doubt. If you have any other query, you can ask me so that you get some ease.

Regards,
Dr S Patra.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 4 minutes later
Thank u soo much Doctor i am so relieved i wasnt able to even think straight . Talking to you has made me feel better thanx alot
doctor
Answered by Dr. S Patra 6 minutes later
Brief Answer:
MOST WELCOME.

Detailed Answer:
You are most welcome in this platform.

Practicing protected sex with condom in safe period NEVER let you be pregnant. So, you MUST mind it this GOLDEN word. Be positive.

For any doubt or future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326

Kindly, close the discussion and rate the answer.

Regards,
Dr S. Patra
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests

Recent questions on  Acne

doctor1 MD

I had a legion on my face and after a month it began to cause me chest pain that increased as the sore grew. I was concerned about the chest pain and its size so i went to a clinic. i thought it was a spider bite. he said it clearly wasn t so gave me an ointment for acne. he told me the sore had absolutely nothing to do with my chest pain. I took the ointment for 3 weeks and the chest pain and sore grew. By then i knew it was causing me pain the got more severe. I went to the hospital 3 weeks later and he also told my it wasn t causing chest pain. he gave me a antibiotic for infection and when i was a week into the bottle a pain ripped through my chest which didn t last just one second, but about 3 or 4. When it happened i thought i was having a heart attack. i went home and lanced it myself, which they didn t offer to do. it grew outward in a circle and was slightly smaller than a quarter. not far above the skin, it grew deep into my cheek. it took a week to fight the infection out. the pain subsided from a 8 and some intense 10 to about a 3 with occasional 10 stabbings. its comes and goes throughout the day. I didn t get blood test for the sore from either doctor. now the sore is gone but over the past 2 years ive been to the doctor for my chest pain and they have taken blood samples related to checking my heart. i havent told them about that infection because those first 2 doctors said the sore wasn t causing the pain, but how would they know since they never took a blood test. i know it caused the pain then and the aftermath now. Should i tell the heart doctor about the infection? Will he shrug me off like the other 2? and is it possible the infection is still there or gone but damaged something? what was the infection?

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

hi,i m 22 yrs female,my face skin has appeared black since the initial of 2011.but my face skin was not black it should be mentioned here that for acne on my face i was treated by homeopathy doctor in 2009 though my acne has disappeared buy face skin turned into black and some red pimples like thing what should i do now.how can i get a smooth and spot free beautiful skin.thank u

doctor1 MD

hello. i am 36 year old female. i have high DHT in my reports. Taking deone 35 ,prescribed by doc..contraceptive pills to control hormones. Avoiding milk also. my acne is much better but im facing terrible hair loss issue. Im taking FOLLIHAIR for that problem. Wil it help?

doctor1 MD

I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package. When I opened it, I found included a tube of Tretinoin , which I don't remember my dermatologist...

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild acne in my cheeks the past 2 months. I wanted to know what are the disadvantages of this product as I...

doctor1 MD

acne prone skin but very mild.